BRITISH COLUMBIA

Fentanyl Overdoses Suspected In B.C. Long Weekend Deaths

08/03/2015 05:03 EDT | Updated 08/04/2015 01:59 EDT
Education Images via Getty Images
Still life. Oxycodone. Oxycodone is a narcotic pain reliever. Oxycodone has a high abuse potential and is prescribed for moderate to high pain relief associated with injuries, bursitis, dislocation, fractures, neuralgia, arthritis, and lower back and cancer pain. OxyContin, Percocet, Percodan, and Tylox are trade name oxycodone products. (Photo by: Education Images/UIG via Getty Images)

VANCOUVER - Police say fentanyl is suspected in the overdose deaths of two people in the Vancouver area over the long weekend.

A 17-year-old boy was taken off life support and died after taking what is believed to be fake Oxycontin and losing consciousness in a Vancouver park Saturday night.

A Vancouver police release says the teen is believed to have taken drugs known as "fake 80s,'' which are green pills with the number 80 on them.

A release from North Vancouver RCMP says they suspect the death of a 31-year-old man Friday is also linked to fentanyl.

Fentanyl is 50 to 100 times more toxic than morphine and has been linked to many recent overdose deaths in B.C., including the deaths of a North Vancouver couple in July.

Police say fentanyl can be found in many forms and is often mixed with other drugs.

RELATED ON HUFFPOST:

Fentanyl In Metro Vancouver